Communications in Mathematical Sciences
- Commun. Math. Sci.
- Volume 2, Number 2 (2004), 159-183.
Dynamic Bifurcation and Stability in the Rayleigh-Benard Convection
We study in this article the bifurcation and stability of the solutions of the Boussinesq equations, and the onset of the Rayleigh-Benard convection. A nonlinear theory for this problem is established in this article using a new notion of bifurcation called attractor bifurcation and its corresponding theorem developed recently by the authors in . This theory includes the following three aspects. First, the problem bifurcates from the trivial solution an attractor AR when the Rayleigh number R crosses the first critical Rayleigh number Rc for all physically sound boundary conditions, regardless of the multiplicity of the eigenvalue Rc for the linear problem. Second, the bifurcated attractor AR is asymptotically stable. Third, when the spatial dimension is two, the bifurcated solutions are also structurally stable and are classified as well. In addition, the technical method developed provides a recipe, which can be used for many other problems related to bifurcation and pattern formation.
Commun. Math. Sci., Volume 2, Number 2 (2004), 159-183.
First available in Project Euclid: 1 March 2005
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Ma, Tian; Wang, Shouhong. Dynamic Bifurcation and Stability in the Rayleigh-Benard Convection. Commun. Math. Sci. 2 (2004), no. 2, 159--183. https://projecteuclid.org/euclid.cms/1109706533